, Volume 6, Issue 3, pp 467-476

Effect of trapping on hydrogen permeation

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Approximate solutions were obtained to the nonlinear partial differential equations derived by A. McNabb and P. K. Foster for a general model of diffusion-plus-trapping. The finite-difference method was applied to their equations for boundary conditions appropriate to hydrogen permeation and evolution in a plane. Solutions are shown to be stable and to converge to the exact solutions in certain limiting cases. The effect of trapping on hydrogen permeation and evolution was explored for a range of parameter values from computer generated tables of concentrations of diffusing and trapped hydrogen. General characteristics of the transient stages of permeation in the presence of trapping are inferred from the results.